Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 68, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 4, 2020, 7:19 PM CST for Dallas County, Perry County, Alabama. It took effect at Mar 5, 2020, 1:45 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 7:19 PM CST (01:19 UTC)
- In effect from
- Mar 5, 2020, 1:45 PM CST
- Expired
- Mar 9, 2020, 8:06 PM CDT
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River at Suttle (SUTA1).
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 43 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02424590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 4, 6:15 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 4, 6:15 PM CST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 615 PM CST Wed Mar 4 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 307 PM CST Wed Mar 04 2020/ Through Thursday. FLASH FLOOD POTENTIAL INCREASING ACROSS CENTRAL ALABAMA. It has been a very wet day across central Alabama with numerous showers and embedded thunderstorms spreading across the area. The band of severe storms that raced eastward for areas south of I-85 earlier today produced a swath of 1-2 inches. North of I-85, rainfall amounts of one-half to 1 inch have been observed over the past 12 hours. An elevated band of low level convergence will increase in a zone between I-20 and I-85 as the upper short wave trof approaches the MS River. Deep layer forcing will overlap the low level convergence band between 9 pm and 3 am, setting a period of enhanced potential for flash flooding. The threat of flash flooding should greatly diminish after sunrise as the stronger forcing exits central Alabama. However, additional forcing associated with the upper trof will keep showers going through the morning hours and into the early afternoon. The rain will end from west to east during the afternoon hours. 58/rose .LONG TERM... /Updated at 300 AM CST Wed Mar 04 2020/ Thursday night through Tuesday. Dry weather will finally return Thursday night as the current storm system moves east of the Carolinas. Temperatures on Friday will be mild, but a deep trough over the eastern CONUS will produce breezy conditions as high pressure moves in from the northwest. Cold advection will arrive Friday evening, and widespread lower to mid 30s are expected for Saturday morning as northerly winds become lighter. Dry conditions, with cool nights and mild afternoons, will continue for the weekend as high pressures slowly shifts eastward toward the Carolinas. On Monday, a shortwave moving toward the Mississippi Valley will induce southerly low-level flow and also provide adequate lift for showers during the afternoon and into the overnight. Thought the shortwave will move east of the area on Tuesday, some showers could linger as southerly flow continues ahead of a decaying cold front. 87/Grantham && .AVIATION... 00Z TAF Discussion. Widespread rain showers will continue tonight into Thursday morning across Central Alabama as a surface low moves eastward across the northern gulf coast. MVFR and lower cigs should work their way back in later tonight. Thunder is not out of the question late tonight as the low nears the Alabama coast. Showers should taper off during the Thursday afternoon from west to east as the low moves away. Some clouds will linger in the afternoon but cigs heights should lift some and clouds will start to decrease in the west part of the state as drier air moves into the area. 08 && .FIRE WEATHER... A wet pattern will continue through Thursday morning with widespread rainfall amounts of 1 to 3 inches. Drier and cooler conditions return for Friday through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 48 54 38 55 31 / 100 100 0 0 0 Anniston 50 54 39 57 32 / 100 100 0 0 0 Birmingham 50 56 41 57 34 / 100 90 0 0 0 Tuscaloosa 51 59 42 60 35 / 100 90 0 0 0 Calera 50 56 41 58 34 / 100 90 0 0 0 Auburn 51 55 41 58 34 / 100 100 10 0 0 Montgomery 54 59 43 62 35 / 100 90 0 0 0 Troy 56 61 44 62 36 / 100 90 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through Thursday morning for the following counties: Autauga...Barbour...Bibb...Bullock...Calhoun... Chambers...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore... Greene...Hale...Jefferson...Lee...Lowndes...Macon...Marengo... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa. && 58/87/08
Hazardous weather outlook, Mar 4, 12:34 PM CST, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1234 PM CST Wed Mar 4 2020 ALZ011>015-017>050-052145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1234 PM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. Periods of moderate to heavy rainfall could cause lead to flooding, especially for areas along and south of Interstate 20. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Due to recent periods of heavy rainfall, rises are expected along area rivers. Please refer to the latest river statements for details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through tonight.
In the hours before
Special weather statement, Mar 4, 1:28 PM CST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
128 PM CST Wed Mar 4 2020
ALZ040-042000-
Dallas AL-
128 PM CST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS COUNTY UNTIL 200
PM CST...
At 127 PM CST, Doppler radar was tracking a strong thunderstorm near
Orrville, or 9 miles west of Selma, moving east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Selma, Selmont-West Selmont, Orrville, Gardner Island, Tyler, Old
Cahaba Park, Memorial Stadium, Burnsville, Dallas County Horse Arena,
Potter Station, Skyharbor Airport, Whites Bluff, Hazen, Craig Field
Aiport, Selma Drag Strip, Edmund Pettus Bridge and Selma University.
LAT...LON 3226 8726 3248 8726 3250 8688 3248 8689
3246 8686 3244 8687 3243 8683 3242 8685
3241 8685 3238 8682 3234 8682 3233 8685
3231 8685 3230 8683 3228 8686
TIME...MOT...LOC 1927Z 260DEG 46KT 3237 8718
89^GSatterwhiteSpecial weather statement, Mar 4, 1:40 PM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
140 PM CST Wed Mar 4 2020
ALZ041-042-042015-
Autauga AL-Lowndes AL-
140 PM CST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA AND NORTHERN
LOWNDES COUNTIES UNTIL 215 PM CST...
At 140 PM CST, Doppler radar was tracking a strong thunderstorm over
Selmont-West Selmont, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Prattville, Autaugaville, White Hall, Lowndesboro, Benton, Booth,
Mulberry, Autauga County Airport, Manack and Robert F. Henry Lock And
Dam.
LAT...LON 3227 8686 3230 8683 3231 8685 3233 8685
3234 8681 3236 8681 3241 8685 3243 8683
3244 8687 3246 8686 3250 8688 3253 8645
3240 8645 3241 8646 3238 8646 3236 8649
3234 8650 3233 8647 3229 8649
TIME...MOT...LOC 1940Z 265DEG 45KT 3237 8700
89^GSatterwhiteSpecial weather statement, Mar 4, 2:14 PM CST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
214 PM CST Wed Mar 4 2020
ALZ041-043-044-042100-
Autauga AL-Montgomery AL-Elmore AL-
214 PM CST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...SOUTHERN
ELMORE AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 300 PM CST...
At 214 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Booth to near Autauga County Airport.
Movement was east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northern Montgomery, Prattville, Millbrook, Wetumpka, Elmore,
Coosada, Eclectic, Hunter, Montgomery Zoo, Boylston, Bob Woodruff
Lake, Autauga County Airport, Emerald Mountain, Maxwell Air Force
Base, Blue Ridge, Lagoon Park, Gunter Air Force Base, Claud, Wetumpka
Municipal Airport and Ware.
LAT...LON 3253 8653 3263 8594 3245 8592 3245 8593
3244 8596 3245 8598 3244 8598 3245 8599
3245 8600 3243 8599 3236 8653
TIME...MOT...LOC 2014Z 262DEG 47KT 3255 8649 3237 8649
89^GSatterwhiteLocal storm report, Mar 4, 4:22 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM TORNADO 2 WSW GREENSBORO 32.68N 87.62W
03/03/2020 HALE AL NWS STORM SURVEY
THE TORNADO TOUCHED DOWN NEAR ROYAL ESTATES
DR AND TRACKED EASTWARD CROSSING HWY 69, HWY
25, AND CR 61 BEFORE DISSIPATING NEAR CR 7.
THE MOST SIGNIFICANT DAMAGE WAS NOTED NEAR
THE BALLPARK ON HWY 69 AND CASHEW RD WHERE
SEVERAL HOMES SUFFERED VARYING DEGREES OF
DAMAGE. SOME MINOR STRUCTURAL DAMAGE WAS
ALSO NOTED NEAR CENTREVILLE ST AND AVERY DR.
NUMEROUS TREES WERE SNAPPED OR UPROOTED
ALONG THE PATH. THE DAMAGE PATH WAS 4.34
MILES LONG AND 220 YARDS WIDE AT ITS WIDEST
POINT. MAX WINDS WERE 75 MPH.
&&
TGLocal storm report, Mar 4, 4:30 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM TORNADO 3 WSW TALLADEGA NATIONA 32.86N 87.05W
03/03/2020 BIBB AL NWS STORM SURVEY
THE TORNADO TOUCHED DOWN JUST WEST OF
LIBERTY RD AND TRACKED EASTWARD CROSSING CR
29, CR 49 AND HWY 82 BEFORE DISSIPATING EAST
OF CR 36. A MANUFACTURED HOME WAS KNOCKED
OFF ITS FOUNDATION ALONG LIBERTY RD. THREE
HOMES WERE DAMAGED ALONG MAUDE TOWER RD AND
CR 29. EXTENSIVE TREE DAMAGE WAS NOTED ALONG
MUCH OF THE PATH. THE DAMAGE PATH WAS 6.21
MILES LONG AND 525 YARDS WIDE AT ITS WIDEST
POINT. MAX WINDS WERE 110 MPH.
&&
TGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:19 PM CST | River Flood Warning | BMX | Dallas, Perry | 5 days |
| Mar 4, 7:25 PM CST | River Flood Warning | BMX | Sumter | 6 days |
| Mar 5, 4:59 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 23 min |
| Mar 5, 5:37 AM CST | Areal Flood Warning | BMX | Bibb, Shelby, Tuscaloosa | 6 hr |
| Mar 5, 5:40 AM CST | Areal Flood Warning | BMX | Talladega | 6 hr |
| Mar 5, 8:31 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 35 hr |
| Mar 5, 9:16 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 34 hr |
| Mar 5, 9:16 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 51 hr |
| Mar 5, 9:19 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 31 hr |
| Mar 5, 9:55 AM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 32 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.